# SDR 20000427SH029

- Difficulty date: March 4, 2000
- Submitted: April 27, 2000
- Operation: General aviation
- Aircraft: N2471M
- Make and model: Piper PA-23-250
- Aircraft serial: 277954065
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod
- Part number: 3503002
- Condition: Cracked
- Location: Lt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FUNCTIONAL TEST OF THE MAIN LANDING GEAR REVEALED THE LT MLG WAS NOT GOING ALL THE WAY UP INTO THE WELL LEAVING A 1.50 INCH CRACK BETWEEN THE MLG DOORS.  DURING TROUBLESHOOTING, THE SUBJECT PART ACTUATING ROD WAS FOUND TO HAVE A PIECE CRACKED OUT OF THE THREADED END OF THE ROD.  THE END  CAP WAS ALSO FOUND TO BE BADLY DAMAGED FROM A PREVIOUS  MAINTENANCE ACTION.  CYLINDER WAS REPLACED, ADJUSTED IAW MM AND A SUCCESSFUL FUNCTIONAL CHECK OF THE GEAR PERFORMED.  POSSIBLE CAUSE IS IMPROPER ADJUSTMENT OF THE CYLINDER FOLLOWING REPACK.  (X)
